Case ABO report: discrepancy due to vancomycin complicating a transfusion reaction investigation

Publications

Share / Export Citation / Email / Print / Text size:

Immunohematology

American National Red Cross

Subject: Medical Laboratory Technology

GET ALERTS SUBSCRIBE

ISSN: 0894-203X
eISSN: 1930-3955

DESCRIPTION

11
Reader(s)
15
Visit(s)
0
Comment(s)
0
Share(s)

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue / page

Archive
Volume 37 (2021)
Volume 36 (2020)
Volume 35 (2019)
Volume 34 (2018)
Volume 33 (2017)
Volume 32 (2016)
Volume 31 (2015)
Volume 30 (2014)
Volume 29 (2013)
Volume 28 (2012)
Volume 27 (2011)
Volume 26 (2010)
Volume 25 (2009)
Volume 24 (2008)
Volume 23 (2007)
Volume 22 (2006)
Volume 21 (2005)
Volume 20 (2004)
Volume 19 (2003)
Volume 18 (2002)
Volume 17 (2001)
Volume 16 (2000)
Volume 15 (1999)
Volume 14 (1998)
Volume 13 (1997)
Volume 12 (1996)
Volume 11 (1995)
Volume 10 (1994)
Volume 9 (1993)
Volume 8 (1992)
Volume 7 (1991)
Volume 6 (1990)
Volume 5 (1989)
Volume 4 (1988)
Volume 3 (1987)
Related articles

VOLUME 5 , ISSUE 4 (December 1989) > List of articles

Case ABO report: discrepancy due to vancomycin complicating a transfusion reaction investigation

Denise M. Gilbert / Ronald E. Domen

Citation Information : Immunohematology. Volume 5, Issue 4, Pages 119-120, DOI: https://doi.org/10.21307/immunohematology-2019-1079

License : (Transfer of Copyright)

Published Online: 27-December-2020

ARTICLE

ABSTRACT

A 3-year-old patient with acute myelogenous leukemia developed fever and chills during transfusion of packed red cells. A preliminary workup suggested that a group AB donor unit had been issued to a Group A patient. However, a discrepancy between the ABO group of the original donor unit segment (A) and blood taken from the IV tubing (AB) and the patient's pre- and posttransfusion samples (A and AB, respectively) suggested another reason for the weak reactivity of some samples with anti-B. The patient's chart revealed that vancomycin, reported to be a cause of non-immune agglutination of red cells, had been injected into the IV tubing one hour prior to transfusion. Further testing confirmed that the patient's febrile response to transfusion was consistent with a nonhemolytic transfusion reaction and was unrelated to the drug-induced, pseudo ABO problem.

You don't have 'Full Text' access of this article.

Purchase Article Subscribe Journal Share